Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Aug 24, 2007, 12:28 PM CDT for 27 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Aug 24, 2007, 4:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 12:28 PM CDT (17:28 UTC)
- In effect from
- Aug 24, 2007, 4:00 PM CDT
- Expired
- Aug 25, 2007, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 30 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KSGF 241728 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1228 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH FROM 4 PM THROUGH SATURDAY MORNING... KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>104-250130- /O.NEW.KSGF.FF.A.0009.070824T2100Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 1228 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND WRIGHT. * FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING * A SLOW MOVING COLD FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TONIGHT TO PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN. THE HEAVY RAINFALL WILL OCCUR IN LOCATIONS WHICH WERE IMPACTED BY LAST WEEKENDS HEAVY RAIN AND FLASH FLOODING WHICH WOULD LIKELY LEAD TO ADDITIONAL FLASH FLOODING. RAINFALL AMOUNTS THIS AFTERNOON AND TONIGHT OF 1 TO 3 INCHES WITH HIGHER LOCALIZED AMOUNTS WILL BE POSSIBLE. THE HEAVIEST RAIN WILL LIKELY OCCUR ACROSS EXTREME SOUTHEAST KANSAS INTO WESTERN AND CENTRAL MISSOURI. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LINDENBERG
4 follow-up statements
000 WGUS63 KSGF 250123 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>104-250930- /O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 823 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS...OR WEST OF A LINE FROM ROLLA TO BRANSON. * THROUGH SATURDAY MORNING * ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL OCCUR OVERNIGHT ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THIS HEAVY RAINFALL ON ALREADY WET SOILS INCLUDING LOCATIONS IMPACTED BY LAST WEEKENDS FLASH FLOODING WILL CAUSE FLASH FLOODING TO OCCUR. THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL INCREASE IN COVERAGE OVERNIGHT AHEAD OF AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOSTER
000 WGUS63 KSGF 250855 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT SAT AUG 25 2007 KSZ073-MOZ055>058-066>071-078>081-251000- /O.CAN.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-PHELPS-CEDAR-POLK-DALLAS-LACLEDE- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON 355 AM CDT SAT AUG 25 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI HAS BEEN CANCELLED. RAINFALL HAS SHIFTED TO THE SOUTH AND A COLD FRONT WILL MOVE THROUGH THE REGION TODAY ENDING RAIN CHANCES. $$ KSZ097-101-MOZ077-088>095-101>104-251500- /O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CHEROKEE-BARTON-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH 355 AM CDT SAT AUG 25 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...CHEROKEE AND CRAWFORD. IN SOUTHWEST MISSOURI...BARRY...BARTON... CHRISTIAN...DADE...GREENE...JASPER...LAWRENCE...MCDONALD... NEWTON...STONE...TANEY...WEBSTER AND WRIGHT. * UNTIL 10 AM CDT THIS MORNING * AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL OCCUR THROUGH THE MID MORNING HOURS. THIS HEAVY RAINFALL ON ALREADY WET SOILS...INCLUDING LOCATIONS IMPACTED BY LAST WEEKENDS FLASH FLOODING...WILL CAUSE FLASH FLOODING TO OCCUR. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GAGAN
000 WGUS63 KSGF 251203 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 703 AM CDT SAT AUG 25 2007 KSZ097-101-MOZ077-088-089-251315- /O.CAN.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CHEROKEE-BARTON-JASPER-DADE- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...GREENFIELD 703 AM CDT SAT AUG 25 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. WHILE AN ISOLATED SHOWER IS STILL POSSIBLE...THE BULK OF THE HEAVY RAINFALL HAS SHIFTED TO THE SOUTH OF THE AREA. $$ MOZ090>095-101>104-251500- /O.CON.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE-TANEY- INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD... ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH 703 AM CDT SAT AUG 25 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD... NEWTON...STONE...TANEY...WEBSTER AND WRIGHT. * UNTIL 10 AM CDT THIS MORNING * AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN MISSOURI. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH WILL BE POSSIBLE THROUGH THE MID MORNING HOURS. THIS HEAVY RAINFALL ON ALREADY WET SOILS...INCLUDING LOCATIONS IMPACTED BY LAST WEEKENDS FLASH FLOODING...WILL CAUSE FLASH FLOODING TO OCCUR A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GAGAN
000 WGUS63 KSGF 251513 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1013 AM CDT SAT AUG 25 2007 MOZ090>095-101>104-251615- /O.EXP.KSGF.FF.A.0009.000000T0000Z-070825T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE-TANEY- INCLUDING THE CITIES OF...SPRINGFIELD...MARSHFIELD... ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH 1013 AM CDT SAT AUG 25 2007 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI HAS EXPIRED. THE AREA OF HEAVY RAINFALL THAT PRODUCED FLASH FLOODING DURING THE PREVIOUS 24 HOURS HAS MOVED SOUTH OF THE REGION THUS THE WATCH HAS BEEN ALLOWED TO EXPIRE. $$ HATCH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 12:17 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 24, 12:17 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CDT FRI AUG 24 2007 ...UPDATE TO AVIATION... .DISCUSSION... HEAVY RAIN/SEVERE STORM POTENTIAL THIS AFTERNOON INTO SATURDAY MORNING. CURRENTLY A STATIONARY FRONT IS EXTENDING FROM SOUTHWESTERN KANSAS TO THE NORTHEAST THROUGH CENTRAL IOWA INTO WISCONSIN. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ALONG THIS FRONT AS THEY SLOWLY MOVE TO THE NORTH AND EAST. A STRONG LOW LEVEL JET IS ALSO HELPING TO MAINTAIN THIS ACTIVITY THIS MORNING. HIGH CLOUDS ASSOCIATED WITH THE ACTIVITY IN SOUTH CENTRAL KANSAS IS BEGINNING TO FILTER INTO WESTERN MISSOURI. A TIGHT SURFACE PRESSURE GRADIENT AND MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE...IS CREATING GUSTY CONDITIONS OVER THE WESTERN CWA EARLY THIS MORNING. TODAY THE FRONT WILL BE PUSHED TO THE SOUTH BY AN UPPER LEVEL TROUGH MOVING INTO THE NORTHERN PLAINS. THE FRONT WILL BE POSITIONED OVER CENTRAL MISSOURI JUST NORTH OF THE CWA BY THIS AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM THE ONGOING CONVECTION OVER CENTRAL KANSAS WILL LIKELY MOVE OVER THE WESTERN AND NORTHERN PORTIONS OF THE CWA THIS MORNING. THESE BOUNDARIES WILL LIKELY BE THE MAIN FOCUS FOR ANY THUNDERSTORM ACTIVITY DURING THE AFTERNOON HOURS...WITH THE COLD FRONT MOVING INTO THE AREA THIS EVENING. THE BEST CHANCES FOR CONVECTION WILL BE ALONG AND NORTH OF I44... WHERE PRECIPITABLE WATER VALUES WILL BE IN THE 1.5 TO 2 INCHES RANGE. DRIER CONDITIONS WILL REMAIN OVER THE SOUTHEASTERN CWA. HAVE DECREASED POPS OVER THE SOUTHEAST CWA AND HAVE KEPT LIKELY GOING OVER THE NORTHERN CWA THROUGH THE OVERNIGHT HOURS. INSTABILITY WILL INCREASE OVER THE NORTHERN CWA WITH CAPE VALUES IN THE 1500 TO 2500 J/KG RANGE. COULD SEE A FEW STRONG TO SEVERE STORMS DEVELOP THIS AFTERNOON AND EVENING ALONG ANY BOUNDARIES THAT ARE PRESENT ACROSS THE AREA. WITH THE PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...THERE WILL BE A HEAVY RAIN POTENTIAL THROUGH THE OVERNIGHT HOURS...AS THE FRONT AND A LOW LEVEL JET WILL LIKELY KEEP CONVECTION GOING OVERNIGHT OVER THE WESTERN AND NORTHERN CWA. WITH DRIER CONDITIONS OVER THE SOUTHEASTERN CWA...TEMPERATURES WILL ONCE AGAIN WARM INTO THE MIDDLE TO UPPER 90S. WITH HEAT INDEX VALUES APPROACHING 100 DEGREES THIS AFTERNOON. SLIGHTLY COOLER TEMPERATURES WILL OCCUR ON SATURDAY AND SUNDAY BEHIND THE FRONT. COULD SEE A FEW LINGER SHOWERS THROUGH THE DAY ON SATURDAY OVER THE SOUTHERN CWA. MONDAY THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION...RETURNING DRY AND WARMER CONDITIONS TO THE AREA. AN UPPER LEVEL TROUGH WILL PUSH TOWARDS THE AREA BY THE MIDDLE OF THE NEXT WEEK RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY FROM AROUND 05Z-11Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 24, 6:01 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 AM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 601 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH VERY HEAVY RAINFALL WITH A THREAT OF LOCALIZED FLASH FLOODING...WIND GUSTS TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AREAS AFFECTED AND TIMING: THE MAIN SEVERE THREAT WILL BE THIS AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 44. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THE OVERNIGHT HOURS. DISCUSSION: A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION AND WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS. WITH MODERATE INSTABILITY A FEW STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER HAZARD. IN ADDITION TO THE SEVERE POTENTIAL...VERY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. THIS MAY LEAD TO FLASH FLOODING ESPECIALLY IN AREAS WHICH RECEIVED FLASH FLOODING LAST WEEKEND. THERE IS A HEIGHTENED FIRE DANGER OVER SOUTH CENTRAL MISSOURI FROM LATE MORNING THROUGH THE AFTERNOON AS WINDS GUSTS TO OVER 20 MPH AND RELATIVE HUMIDITY VALUES FALL TO NEAR 30 PERCENT. ALSO HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Aug 24, 12:19 PM CDT, 9 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT FRI AUG 24 2007 MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100- /O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI CAMDEN MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI DALLAS LACLEDE WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON... ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK... LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH... ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA... WAYNESVILLE AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 45 min |
| Aug 24, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 24, 2:02 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 24, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 67 min |
| Aug 24, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Aug 24, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 55 min |
| Aug 24, 2:40 PM CDT | Flash Flood Warning | SGF | Christian, Laclede, Pulaski, Stone, Webster, Wright | 6 hr |
| Aug 24, 2:52 PM CDT | Tornado Warning | SGF | Phelps | 23 min |
| Aug 24, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 66 min |
| Aug 24, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 67 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.